Is it just me or has October and November been basically one long migraine? For me I’ve been craving sugar – anything sweet – just sugar, sugar and more sugar the days before they hit. Having lots of crankiness, cold hands and feet, light and sound sensitivity and lots of auras. My sleep schedule is all messed up too. Also been having lots of restless leg and restless eyelid syndrome. Most of the time I wake up around 2 – 3am but then am back to sleep around 4 and solid out till 7am. My imitrex hasn’t seemed to stop them like normal (I try to limit the intake so that I don’t get used to them otherwise I struggle through). But it has been a super annoying couple months.
So sorry to hear that you are having such a rough go of it. Whenever I have a bad round like this, I call my doctor. He usually gets me in for an appointment and we come up with a game plan to get me back on track. Sometimes it’s an increased dose of preventive, a new abortive or rescue strategy, or a round of prednisone to break the cycle. One of the things we discovered a few years ago was that I tend to have really long attacks (24+ hours). So he switched me to a longer-lasting triptan. Imitrex doesn’t stay in the body very long, so maybe it’s time to ask your doctor about trying one that has more “staying power”, like Frova or Amerge.
I can relate to that, Oct and November have been worse for me too. I started on botox injections last December, it help reduce my migraines from almost daily to 2-3 a week. In Oct and Nov, I was getting back to 4-5 a week or as you put it “a month long migraine.” My neurologist told me that other patients complained of an increase as well. I seem to get more with weather changes. I can predict rain better the weather man on most days. I use my imitrex too and sometimes works better then others. Plus, I can only get my insurance to cover 8 pills a month and 8 sub-q injectables. That seems like it should be enough, but I try to only use if really need it which by them I have to take 2 shots for 2 days before I get complete relief. I have tried so many things and besides the botox haven’t found anything that works well for me without major side effects.
Looking forward to talking and learning more from others about their migraine experiences.
Yeah…very strange. But I feel for you. Right at this moment I’m trying to have one. But it’s not materializing. Earlier today my vision dropped out for a second but then started back up without any further issues.
So the other night I had Khalua and coffee and downed two freshly shredded beets with balsamic vinegar while I was having my aura (I did this as an experiment in lieu of Imitrex). Fortunately I don’t get sick during a migraine, on the contrary I could eat anything sweet – the sweeter the better – so I thought I’d take a chance.
As I understand it, triptans sort mimic the effect of alcohol and caffeine on your arteries when taken in combination. So alcohol tries to relax them and caffeine tries to contract them – so the two of them fight and the activity of the artery is evened out. Beets are very high in natural nitrates which reduce blood pressure. Believe it or not, maybe it was a fluke, but I did not get the headache or the pain spot like usual. My aura passed and I had no further occurrence of issues. However, the day after I was very light sensitive and sound sensitive.
I’m actually leaning towards either a chronic Lyme infection or pseudo-tumor (idiopathic intracranial hypertension or ICC) as the real source of my migraines. I also have tinnitus and it gets very swooshy during a migraine (something I read about ICC and tinnitus connected some dots). The problem is that you need a lumbar puncture to check for high pressure in your spine and then you go on diuretics. The Lyme issue, if indeed that’s the problem, would be a year of powerful, thyroid damaging fluoride based antibiotics.
Same here on duration. I know they’re coming 2 days out. Then they’ll run about 2 days. I’ve been having them since I was 13. My doc doesn’t seem to know much about migraines. Unfortunately I can’t take prednisone (it raises my blood-pressure sky high and makes me terribly angry). I guess I didn’t know about the longer lived triptans. I’ll have to ask about those.